MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Codes Defective Component (2292); Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received and evaluated.Evaluation determined that the device was found with deep cut on the pink rubber probe unit.In addition, the device control knob output was observed with low tensions.The identified parts were replaced and device was repaired.Once completed, the device was tested and passed all required testing and specifications.Based on evaluation findings the reported issue was found to be due to damaged pink probe unit.The root cause of the damaged is unknown.Probable cause could be due to normal wear and tear and or user handling issue.If additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
It was reported that during receipt inspection the device was found, suspected with a damaged transducer.There was no patient involvement on this event reported.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: g4, g7, h2, h4, h6, and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Based on the results of the investigation, it was presumed that external force was applied to the distal end.It is presumed that this event was caused by applying external force to the distal end.As stated on the ifu (instruction for use) the user manual states: do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.Olympus will continue to monitor complaints for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10991350
Report Number8010047-2020-10232
Device Sequence Number727921
Product Code ODG
UDI-Device Identifier04953170355349
UDI-Public04953170355349
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1